MAUDE Adverse Event Report: MEDTRONIC IRELAND EVOLUT FX DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC IRELAND EVOLUT FX DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number D-EVOLUTFX-2329
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/06/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Select patient information cannot be included in regulatory report due to regional privacy regulations.Section d information references the main component of the system.Other relevant device(s) are: product id: evfxplus-26, serial/lot #: (b)(6), ubd: 12-aug-2027, udi #: (b)(4).The codes present in section h6 correspond to multiple components/products that comprise this reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that following the implant of a transcatheter, the valve was successfully implanted.Upon withdrawing the wire, the valve was pulled and dislodged.A snare was used to stabilize the dislodged valve in the ascending aorta, and a second valve was implanted.Immediately after the implant of the second valve, hypotension and bradycardia were observed.An echocardiogram was performed that revealed a large pericardial effusion.Subsequently, resuscitation was performed, including cardiac massage, temporary pacing, and pericardial drainage.Emergency surgery was performed via left anterior thoracotomy in the apical area.At the end of the procedure, bleeding had ceased and the patient was hemodynamically stable.Approximately 5 hours following the implant procedure, the patient died.The physician assessed that during the implant of the second valve, the medtronic guidewire caused a left ventricle perforation that resulted in tamponade and subsequent death.Per the physician, the event was a procedure related complication, with no claims against the valve or delivery catheter system (dcs).
 
Event or Problem Description
It was reported that following the successful implant of a transcatheter valve, upon withdrawing the wire, the valve was pulled and dislodged.A snare was used to stabilize the dislodged valve in the ascending aorta, and a second valve was implanted.Immediately after the implant of the second valve, hypotension and bradycardia were observed.An echocardiogram was performed that revealed a large pericardial effusion.Subsequently, resuscitation was performed, including cardiac massage, temporary pacing, and pericardial drainage.Emergency surgery was performed via left anterior thoracotomy in the apical area.At the end of the procedure, bleeding had ceased and the patient was hemodynamically stable.Approximately 5 hours following the implant procedure, the patient died.The physician assessed that during the implant of the second valve, the medtronic (confida) guidewire caused a left ventricle perforation that resulted in tamponade and subsequent death.Per the physician, the event was a procedure related complication, with no claims against the valve or delivery catheter system (dcs).Additional information was received that a pre-implant balloon dilation was not performed and a medtronic (confida) guidewire was used for the procedure.The guidewire was introduced and placed into the apex of the left ventricle through a catheter that was already positioned in the ventricle.The guidewire position was monitored throughout the procedure.The direction of dislodgement was aortic.The physician reported that the patient's frail, elderly condition and underlying pulmonary edema were contributing factors to the event.The physician excluded both the first and second valve and dcs used as contributing causes to the death.
 
Additional Manufacturer Narrative
Updated: b5, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVOLUT FX DCS
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24006153
Report Number9612164-2026-00115
Device Sequence Number4888266
Product Code NPT
UDI-Device Identifier00763000365677
UDI-Public(01)00763000365677(17)260921(10)0012454239
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2026
Device Model NumberD-EVOLUTFX-2329
Device Catalogue NumberD-EVOLUTFX-2329
Device Lot Number0012454239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date01/14/2026
Date Device Manufactured09/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age89 YR
Patient SexFemale